health risk or problems i can encounter using this drug to loose weight
Too much thyroid when not needed is very bad for your body. It can cause an increased heart rate which can be hard on the heart. Too much thyroid can cause Nervousness, Insomnia, Emotional swings, Sweating, Hand tremor, Palpitations, Unexplained weight loss (often despite increased appetite), Sensitivity to warm temperatures (feeling hot all the time), Muscle weakness, Shortness of breath. In women, menstrual periods may become less frequent or stop altogether. The increased hormones may cause heart failure or heart-related chest pain called angina. Too much thyroid hormone can cause swelling of tissues around the eyes, which creates a characteristic "staring" or "frightened" appearance. The eyes bulge out and the eyelids appear to be pulled back. There is less blinking. The person may have double vision, itching and weeping-not a pretty look.
This is NOT a good way to lose weight-the risks are just too much to make up for any benefit in losing weight!! The best way to lose it to cut back calories and increase activity, especially aerobic activity, to burn stored fat. Unfortunately there are no magic cures for weight loss.
Too much thyroid can cause heart valve damage, high blood pressure, kidney damage, personality change-lots of irritation, It causes all glands to be overstimulated and can cause them to be damaged. Any weight you lose will come right back. It also can ruin your hair- thin it make it brittle--- You have lousy friends-
You want to get osteoporosis at a young age, and have a dowager's hump? Like your old grandmother? Or perhaps you would like to have heart palpitations all day long, that cannot be controlled. I'm not sure if this comes before or after the damage that you do to your heart, so that you will never be able to exercise again, for fear that you might ruin the heart that you have left.
Enjoy your weight loss, at least while you are still healthy.
Hello Nickki. The others have already given you information. I find it hard to believe someone has left over thyroid medication. Once on these medication one is on it for life.
You are definitely playing a dangerous game. There is no pill to lose weight without major side effects. But this is a hormone and much damage can be done. Whether you are obese or not, please use your common sense. And if you are anorexic you may well die. There are better and smarter choices you can make. Please see a physician.
I began taking 5mcg of levothyroxine (synthroid) 5 months ago. I found out I was pregnant at the same time. It is crucial to take synthroid as prescribed and get monthly blood tests to check thyroid function during pregnancy. Hypothyroidism (under active thyroid), causes weight gain, muscle aches, brain fog, depression, etc. regulating your thyroid with synthroid can help aleviate these symptoms. It may also help you lose the weight you gained because it helps your thyroid to regulate your metabolism, which was not working correctly while your thyroid was under active.
I just want to say as someone who had thyroid problems after my first born i was told at the time that i would never have kids again 3 years later i was pregnant with twins and able to go off of my thyroid medication my new doctor informed me at the time i found out i was pregnant that i had what is called hashimoto thyroiditis so to the person who said once you are on that medication you are on it for life you are wrong i had 3 months left of my prescription when i found out i was pregnant in late 2011 and i have not been back on the medication since
I'm aware this post is a little older, but i just want to state how dangerous and unhealthy it is to take weight loss pills, even those prescribed by your doctor. Also, pills usually only give you short term results. I take Advocare products which are 100% safe and they have this 24 day weight loss challenge that works wonders, safely! I've done the challenge twice and take product daily. If you're still interested you can go tawnycbrown.com and look at the products and read about them. I can't think of any other way to help you safely jump start weight loss and boost energy than these products.
As the previous answers stated, thyroxine can be VERY harmful if not needed. Loosing weight is so frustrating. I am not judging you in anyway with my next question. What have you tried so far? I am a retired nurse on disability for Fibromyalgia and have to be creative with exercising. I cannot exercise 30 min in a row. I have to work out in intervals through out the day. I eat small meals all day long. If you let me know a little bit more about what you have tried and how you responded, I may be able to help you. Feel free to ask me anything. Very sincerely yours, nursepen
Nickki 116, this is possibly the worst thing you could do to yourself. You've written the dosage of each tab is 50mg and this is not possible. The med levothyroxine (generic name, is not capitalized unless it's at the start of a sentence), which also goes by the tradename Synthroid doesn't not come in milligram dosages. The doses are measured in micrograms. That's MICROgrams, one one-thousandth of a milligram. According to you, you take 50,000 mcg and of course that's ridiculous. So please when referring to hormone replacement, these are in micrograms because the gland that normally produce these hormones do so in very minute amounts (micrograms). They are very potent and not much is required to be effective. And, NEVER TAKE SOME ONE ELSE'S PRESCRIPTION!! The word is lose, not loose. Loose is the opposite of tight.
You can Google side effects and long-term effects on your own time, just know that what you're doing is extremely foolhardy. The "friend" supplying you is not a friend and is shorting themselves their medication. Also foolhardy. Lose weight in a more traditional, and safer, way.
I take this and since i started taking it i lost a lot of weight .
but i do have a low thyroid , i would not take this if i didnt have a low thyroid because it makes my heart race .
I cant imagine taking this having a good thyroid level your heart might explode LOL
just kidding .
but in all seriousness , it does not seem right to take this unless your thyroid is low.
i also took topamax i think that is what caused the weight loss as i couldn't eat any sugar i would get severe diarrhea any time i ate sugar .
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2011 • 1 answer
Posted 20 Aug 2011 • 2 answers
I just started taking Levothyroxine...was not even aware that I had a thyroid problem! Exactly what?
Posted 24 Feb 2012 • 1 answer
Posted 20 May 2016 • 0 answers
Posted 27 Nov 2016 • 0 answers